Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 199, NWS Charleston, SC

July 30, 2012Colleton County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2012, 3:57 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2012, 3:57 PM EDT (19:57 UTC)
Expired
Jul 30, 2012, 5:00 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Screven County, GA, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:26 PM EDTTSTM WND DMG2 Se Early Branch, SCSC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON DAVIDSON TOWER ROAD NEAR THE INTERSECTION WITH YEMASSEE HIGHWAY.
Jul 30, 4:29 PM EDTTSTM WND DMG2 W Yemassee, SCSC HIGHWAY PATROL REPORTS A TREE DOWN AND BLOCKING THE ROADWAY AT MILE MARKER 37 ON I-95.
Jul 30, 4:29 PM EDTTSTM WND DMG3 Ese Early Branch, SCPUBLIC REPORTED SEVERAL TREES AND POWER LINES DOWN ON RIDGECUT RD NEAR YEMASSEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WUUS52 KCHS 301957
SVRCHS
GAC103-251-SCC029-049-053-302100-
/O.NEW.KCHS.SV.W.0199.120730T1957Z-120730T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CUMMINGS TO
  CAPTOLO...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CAPTOLO...CUMMINGS...SHIRLEY...SCOTIA...FURMAN...EARLY BRANCH...
  NEWINGTON...WALTERBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3282 8142 3277 8142 3277 8143 3274 8140
      3277 8134 3284 8126 3286 8127 3302 8068
      3270 8056 3266 8070 3270 8083 3266 8087
      3262 8085 3245 8149 3272 8176
TIME...MOT...LOC 1957Z 315DEG 11KT 3280 8093 3262 8161

$$
1 follow-up statement
412 
WWUS52 KCHS 302015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT MON JUL 30 2012

GAC103-251-SCC029-049-053-302100-
/O.CON.KCHS.SV.W.0199.000000T0000Z-120730T2100Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-COLLETON SC-
415 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL COLLETON...NORTHERN JASPER...HAMPTON...NORTHWESTERN
EFFINGHAM AND SOUTHERN SCREVEN COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES WEST OF HENDERSONVILLE TO SHEPPARDS...MOVING SOUTHEAST AT 5
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER...SHAWNEE...
SYLVANIA...ALMEDA INTERSECTION...CUMMINGS...EARLY BRANCH...ESTILL...
FURMAN...GARNETT...GILLISONVILLE...GRAYS...GREEN POND...HAMPTON...
HENDERSONVILLE...ISLANDTON...LAKE WARREN STATE PARK...LENA...LURAY...
MCPHERSONVILLE...PINELAND...RITTER...ROBERTVILLE...SCOTIA...
SHIRLEY...VARNVILLE...WALTERBORO...WHITE HALL AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3282 8142 3277 8142 3277 8143 3274 8140
      3277 8134 3284 8126 3286 8127 3302 8068
      3270 8056 3266 8070 3270 8083 3266 8087
      3262 8085 3245 8149 3272 8176
TIME...MOT...LOC 2015Z 309DEG 6KT 3281 8083 3263 8151

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:42 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 30, 1:42 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT MON JUL 30 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH
OF LOW PRESSURE LINGERS INLAND. EXPECT A SERIES OF WEAK UPPER LEVEL
DISTURBANCES TO SWING ACROSS THE AREA THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VERY COMPLEX YET INTERESTING PATTERN IS IN PLACE THIS MORNING.
WE HAVE STARTED THE DAY WITH MUCH MORE CLOUD COVER THAN THE LAST
FEW MORNINGS WHICH IS LIMITING OUR LATE MORNING INSOLATION AND
TEMPERATURE RISE. A POTENT SURFACE TROUGH AND ASSOCIATED
MESOSCALE LOW PRESSURE AREA ARE IN PLACE ACROSS THE FORECAST AREA
WITH THE LOW QUITE EVIDENT IN THE SWIRL ON VISIBLE SATELLITE OVER
EAST CENTRAL GA. A SHORTWAVE TROUGH IS CURRENTLY MOVING OFF THE
COAST AND HAS BEEN RESPONSIBLE FOR TRIGGERING SEVERAL INTENSE
CLUSTERS OF THUNDERSTORMS OVER OUR COASTAL WATERS. 12Z UPPER AIR
ANALYSIS SHOWS A COUPLED UPPER JET OVERHEAD WITH THE UPPER
DIVERGENCE CENTERED OVER OUR COASTAL WATERS. THESE FEATURES ARE
STILL TRIGGERING ADDITIONAL SHOWERS AND TSTMS OVER THE WATERS BUT
MUCH OF THIS ACTIVITY SHOULD REMAIN OFFSHORE AND DIMINISH IN
COVERAGE THROUGH EARLY THIS AFTERNOON. THE EXTENSIVE MID AND HIGH
CLOUDINESS THAT EXISTS ACROSS THE EASTERN PORTIONS OF THE AREA
SHOULD MOVE OFF TO THE EAST ALONG WITH THE CONVECTION.

HOWEVER...A JUICY LOW-LEVEL ENVIRONMENT WITH PW/S ON THE 12Z CHS
SOUNDING OF 2.15" AND EXTENSIVE MOISTURE CONVERGENCE ASSOCIATED
WITH THE INLAND SURFACE LOW ARE RESPONSIBLE FOR BROKEN STRATUS AND
STRATOCUMULUS IN MANY AREAS. PREDICTING THE EVOLUTION OF THIS LOW
CLOUDINESS IS TRICKY. ALTHOUGH THE ATMOSPHERE IS MOISTURE-LADEN AT
PRESENT...MODEL SOUNDINGS DO SHOW SUBSTANTIAL DRYING IN THE
900-600 MB LAYER THIS AFTERNOON. ADDITIONALLY...WEAK NVA BEHIND
THE DEPARTING SHORTWAVE COULD CAUSE ENOUGH SUBSIDENCE TO HELP
CLEAR OUT SOME OF THIS CLOUDINESS AND ALLOW FOR A BIT MORE
DIABATIC HEATING THAN WE ARE SEEING NOW. TEMPERATURES EXPECTED TO
CLIMB INTO THE LOWER 90S FAR INLAND BY MID-AFTERNOON WITH VALUES
IN THE UPPER 80S TO NEAR 90 FARTHER EAST.

ALTHOUGH THE UPPER JET DIVERGENCE IS PROGGED TO SHIFT EAST OF THE
AREA TODAY...WE ARE WATCHING A POTENT SHORTWAVE CURRENTLY DROPPING
SOUTHEAST OUT OF THE SOUTHERN APPALACHIANS. PVA ASSOCIATED WITH
THIS FEATURE IS PROGGED TO SHIFT INTO OUR AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING. ASSUMING WE ERODE SOME OF THE LOW CLOUDS
AND SOME DRIER AIR ADVECTS INTO THE MID-LEVELS...THE ENVIRONMENT
COULD BE FAVORABLE FOR SOME MULTICELLULAR STORM CLUSTERS AND
ANOTHER ROUND OF SEVERE WEATHER. THE LIMITING FACTOR TODAY IS
DEFINITELY THE CLOUD COVER THAT WAS NOT AROUND YESTERDAY MORNING.
THUS LOW-LEVEL THETA-E WILL NOT NEARLY BE WHAT WE SAW YESTERDAY SO
THIS COULD TEND TO LIMIT THE WIDESPREAD NATURE OF THE SEVERE
WEATHER THREAT. THE SEVERE THREAT WILL LIKELY RAPIDLY EVOLVE
BASED ON MESOSCALE BOUNDARY INTERACTIONS SO WE WILL CONTINUE TO
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THROUGH SUNSET...CONVECTIVE RAINS WILL CONTINUE OVER THE REGION
LIKELY BUILDING OVER INLAND GEORGIA ZONES LATE AS BOUNDARIES EDGE
FURTHER WSW. IT IS A LITTLE UNCLEAR HOW MUCH INSTABILITY WILL
BE LEFT LATER THIS EVENING AND OVERNIGHT BUT THE SURFACE WAVE
SHOULD SLIDE TO THE N OF CHARLESTON AND LOW LEVEL MOISTURE
CONVERGENCE IS EXPECTED TO EBB. WE MAINTAINED TRENDS OF DECREASING
POPS OVERNIGHT LEAVING SOME NEAR COASTAL POPS AFTER MIDNIGHT. LOWS
IN THE LOWER 70S AND MAYBE A LITTLE PATCHY LIGHT FOG LOCALLY...
ESPECIALLY INLAND.

TUESDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO
MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE A STRONG
UPPER RIDGE REMAINS ACROSS THE MIDDLE OF THE COUNTRY. MODELS SHOWS
AN IMPRESSIVE UPPER DISTURBANCE TRACKING TOWARD THE CWA ON TUESDAY.
EXPECT THIS SYSTEM TO BRING AT LEAST THE POTENTIAL FOR SCATTERED
CONVECTION WHICH WILL LIKELY DEVELOP ACROSS INLAND AREAS FIRST
BEFORE PROPAGATING EASTWARD TOWARD COASTAL COUNTIES. MODEL
SOUNDINGS SHOW A BIT OF DRY AIR ALOFT EARLY TUESDAY...BUT PWATS WILL
QUICKLY CLIMB TO OVER 2 INCHES BY LATE AFTERNOON. A FEW
THUNDERSTORMS COULD BECOME STRONG OR SEVERE WITH DAMAGING WINDS AND
FREQUENT LIGHTNING THE PRIMARY THREATS. MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT SOME SHORTWAVE ENERGY ALONG WITH PLENTY OF LINGERING
DEEP MOISTURE WILL RESIDE OVER THE AREA THROUGH LATE TUESDAY NIGHT
AND INTO EARLY WEDNESDAY MORNING. THIS COULD RESULT IN THE
CONTINUATION OF SOME LATE NIGHT CONVECTION. IF TIMING OF THE MODELS
IS CORRECT...THEN BY WEDNESDAY AFTERNOON THE BULK OF THE MOISTURE
ASSOCIATED WITH THIS SYSTEM SHOULD BE MAINLY OFFSHORE. TEMPERATURES
FOR BOTH DAYS WILL REFLECT SEASONAL NORMALS WITH HIGHS TOPPING OUT
IN THE LOW TO MID 90S AND LOWS DIPPING INTO THE LOW TO MID 70S.

THURSDAY LOOKS TO BE MORE OF A TRANSITION DAY AS THE UPPER TROUGH
BEGINS TO WEAKEN AND THE UPPER RIDGE OVER THE MIDDLE OF THE UNITED
STATES BEGINS TO BUILD EASTWARD. STILL...SOME ISOLATED TO SCATTERED
CONVECTION IS EXPECTED TO DEVELOP DURING THE TRADITIONAL
AFTERNOON/EARLY EVENING HOURS AS THE SEA BREEZE TRACKS INLAND.
THUS...HAVE MAINTAINED CHANCE POPS...BUT EXPECT MUCH LESS COVERAGE
THAN PREVIOUS DAYS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE UPPER TROUGH ACROSS THE EASTERN STATES WILL CONTINUE TO WEAKEN
AS THE UPPER RIDGE BUILDS EASTWARD TOWARD THE REGION. THE FORECAST
AREA WILL BECOME POSITIONED BETWEEN THE SURFACE HIGH PRESSURE TO THE
WEST AND THE ATLANTIC HIGH PRESSURE BY THE WEEKEND. DURING THIS
TRANSITION...THE PATTERN WILL BE MUCH LESS EFFECTIVE AT GENERATING
PRECIPITATION. THEREFORE...HAVE POPS GENERALLY CAPPED AT 20 PERCENT
FOR EACH AFTERNOON WHILE DRY CONDITIONS WILL LIKELY PERSIST DURING
THE OVERNIGHT PERIODS. TEMPERATURES WILL REFLECT NORMAL SUMMERTIME
HIGHS AND LOWS WITH HIGHS IN THE LOW TO MID 90S AND LOWS GENERALLY
IN THE MID 70S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF EARLY MVFR
CIGS AND THUNDERSTORMS. THUNDERSTORM INITIATION TIMING IS SIMILAR TO
YESTERDAY...BUT MODELS ARE SHOWING THE THUNDERSTORM ACTIVITY
DIMINISHING RATHER QUICKLY...AROUND 00Z. LOW LEVEL MOISTURE HAS
STUCK AROUND LONGER THAN EXPECTED...BUT SATELLITE HAS SHOWN A DRYING
TREND TO THE WEST AND THAT SHOULD CONTINUE IN THE AFTERNOON AS
TEMPERATURES RISE.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
SIMILAR TO PAST DAYS IN SOME COASTAL AREAS...CONVECTION MAY POSE A
THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND GUSTS.
IT APPEARS THAT SHOWERS AND TSTMS WILL BE EVENTUALLY BECOME MORE
NUMEROUS TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE TO THE
COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW 15 KT OR
LESS AND SEAS 2-4 FT.

ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS JUST INLAND THROUGH THE MIDDLE OF NEXT WEEK. A SOUTH TO
SOUTHWEST FLOW WILL PERSIST WITH WINDS REACHING 15 TO 20 KNOTS
DURING NOCTURNAL SURGING. SEAS WILL ALSO INCREASE IN CONJUNCTION WITH
INCREASING WINDS...BUT EXPECT CONDITIONS TO GENERALLY REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JHP
LONG TERM...JHP
AVIATION...BDC
MARINE...JHP
Hazardous weather outlook, Jul 30, 11:05 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT MON JUL 30 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-311515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1105 AM EDT MON JUL 30 2012

...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLOODING POSSIBLE
THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA TODAY AND CONTINUE INTO THE EARLY EVENING HOURS. A FEW OF
THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. ALSO...TORRENTIAL
RAINFALL COULD BE A CONCERN WITH ANY SHOWERS AND STORMS THAT
DEVELOP AND SOME LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 30, 2:48 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT MON JUL 30 2012

GAZ116-117-119-138-139-301915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
LIBERTY-
248 PM EDT MON JUL 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...KELLER...RETREAT...ST. CATHERINES ISLAND
AND SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3169 8144 3187 8130 3184 8102 3183 8103
      3181 8103 3176 8107 3172 8113 3163 8112
      3162 8113
TIME...MOT...LOC 1849Z 277DEG 11KT 3174 8125
Special weather statement, Jul 30, 3:08 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT MON JUL 30 2012

GAZ087-088-SCZ040-042-043-302000-
ALLENDALE-HAMPTON-INLAND COLLETON-JENKINS-SCREVEN-
308 PM EDT MON JUL 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
ALLENDALE...HAMPTON AND COLLETON COUNTIES THROUGH 400 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BELLS CROSSROADS
TO 6 MILES NORTHEAST OF PERKINS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...EMMALANE...HILLTONIA...MILLEN...MILLHAVEN...
PERKINS...SYLVANIA...WOODCLIFF...ALLENDALE...ALMEDA INTERSECTION...
APPLETON...ASHTON...BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...
EARLY BRANCH...ESTILL...FAIRFAX...GIFFORD...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...LENA...LURAY...MILEY...RUFFIN...SEIGLING...
SYCAMORE AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8204 3293 8196 3296 8184 3292 8176
      3303 8157 3307 8157 3307 8155 3300 8077
      3271 8073 3272 8098 3275 8102 3272 8105
      3273 8207
TIME...MOT...LOC 1909Z 334DEG 13KT 3292 8083 3295 8186
Special weather statement, Jul 30, 3:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT MON JUL 30 2012

GAZ138>141-301945-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
322 PM EDT MON JUL 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARRIS NECK...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...CRESCENT...HARRIS NECK...MERIDIAN...
PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...VALONA AND WOLF
ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8139 3161 8142 3167 8128 3159 8115
      3157 8115 3155 8117 3152 8117 3147 8119
      3140 8125 3137 8125 3137 8126 3134 8127
      3130 8132
TIME...MOT...LOC 1922Z 322DEG 7KT 3163 8127
Special weather statement, Jul 30, 3:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT MON JUL 30 2012

GAZ139>141-302015-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND MCINTOSH-
350 PM EDT MON JUL 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACKBEARD ISLAND...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...HARRIS NECK...SAPELO ISLAND...SHELLMAN BLUFF...
VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3158 8138 3169 8120 3161 8113 3155 8117
      3152 8117 3147 8119 3140 8125 3137 8125
      3137 8127 3133 8127 3131 8130
TIME...MOT...LOC 1950Z 325DEG 9KT 3156 8123

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:59 PM EDTSpecial Weather StatementCHSHampton, Jasper46 min
Jul 30, 3:08 PM EDTSpecial Weather StatementCHSAllendale, Hampton52 min
Jul 30, 4:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper48 min
Jul 30, 4:43 PM EDTSpecial Weather StatementCHSBamberg32 min
Jul 30, 4:57 PM EDTSpecial Weather StatementCHSBerkeley48 min
Jul 30, 5:13 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 30, 5:24 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester66 min
Jul 30, 6:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester53 min
Jul 30, 6:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper31 min
Jul 30, 6:35 PM EDTSpecial Weather StatementCHSColleton25 min
Jul 30, 7:58 PM EDTSpecial Weather StatementCHSCharleston32 min
Jul 29, 8:11 PM EDTSpecial Weather StatementCHSBulloch, Candler, Effingham, Evans, Screven49 min
Jul 29, 8:42 PM EDTSpecial Marine WarningCHS63 min
Jul 29, 9:41 PM EDTSpecial Weather StatementCHSCandler, Evans, Tattnall49 min
Jul 29, 10:30 PM EDTSpecial Weather StatementCHSBryan, Bulloch, Candler, Evans, Long, Tattnall45 min
Jul 30, 7:05 AM EDTSpecial Marine WarningCHS85 min
Jul 30, 8:38 AM EDTSpecial Marine WarningCHS2 hr
Jul 30, 10:24 AM EDTSpecial Marine WarningCHS2 hr
Jul 30, 11:58 AM EDTSpecial Marine WarningCHS2 hr
Jul 30, 2:39 PM EDTSpecial Marine WarningCHS66 min
Jul 30, 2:48 PM EDTSpecial Weather StatementCHSLiberty27 min
Jul 30, 2:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty53 min
Jul 30, 3:22 PM EDTSpecial Weather StatementCHSMcIntosh23 min
Jul 30, 3:36 PM EDTSpecial Marine WarningCHS98 min
Jul 30, 3:50 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Jul 30, 4:09 PM EDTSpecial Weather StatementCHSMcIntosh36 min
Jul 30, 4:24 PM EDTSpecial Weather StatementCHSBulloch51 min
Jul 30, 4:52 PM EDTSpecial Weather StatementCHSBulloch, Candler23 min
Jul 30, 5:23 PM EDTSpecial Marine WarningCHS2 hr
Jul 30, 5:50 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty55 min
Jul 30, 6:32 PM EDTSpecial Marine WarningCHS58 min
Jul 30, 6:45 PM EDTSpecial Weather StatementCHSLiberty, Long45 min
Jul 30, 6:51 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh54 min
Jul 30, 7:14 PM EDTSpecial Weather StatementCHSLong46 min
Jul 30, 7:26 PM EDTSpecial Marine WarningCHS47 min
Jul 30, 7:56 PM EDTSpecial Marine WarningCHS55 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.